View Full Version : Day 1 on Ritalin and I'm tired?!


AllyRaph
08-19-14, 08:52 AM
Just joined the site for some seriously needed answers. Was just prescribed ritalin 10mg and was instructed to play around with the dosage until I find what suits me. Terrible advice because I am feeling a range of bizarre emotions. I've dabbled in the dexamphetamine tablets for concentration during study and felt the effects immediately.
With Ritalin, I feel sluggish, my eyes are sore and drowsy, everything is fuzzy and I'm really worried! I thought this was meant to help? Does the medication take a good few days to get into the system?
I'm doing biomed but have no insight into the workings of pharmaceuticals (that's next year ahah)
Someone please help! My doc is really expensive and I can't afford to book in another appointment and have him tell me it's a normal side effect in the initial phases of taking the meds.
Thanks :)
Ally

Andi
08-19-14, 11:56 AM
My initial reaction to Ritalin was exhaustion. I was so tired I could barely function. Doc said keep taking it so I did. It took awhile for the side effect to go away. Once it did, I no longer felt tired, unless I was already tired. But if I was feeling bright-eyed and energetic...I couldn't take it because it triggered hypo-mania (I'm also bipolar). If your doctor can't give quick advice over the phone, perhaps ask your pharamist if the side effects are normal. I would be surprised if Doc or someone in his/her office can't respond to a quick question.

Eaaqas
08-19-14, 12:01 PM
It took a month for me to realize that the "brain fog" associated with Ritalin withdrawal was too painful for me. The tiredness would start 2 hours in and I was unable to concentrate.

If you are determined to stick with Ritalin, make sure you eat a good amount of protein before the comedown and make sure you are getting adequate sleep!

dag nab it
08-22-14, 05:46 PM
My first day on ritalin, I thought it was a sleeping pill! :confused: :eyebrow: I slept much of the day. The second day, less so. By the third day, it no longer made me sleepy and helped me stay awake and alert. :yes:

There's one exception - if I was already tired or sleepy, or waited too long between doses, ritalin sometimes made me feel exhausted around 15-20 minutes after taking it. Then I'd have some coffee and lie down until the feeling passed. Generally, 35-45 minutes after taking the dose, I'd feel awake and more energetic. Because this up-down sequence happened too often (and for other reasons), I switched to dextroamphetamine.